Alert archive / Georgia / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 14, NWS Tallahassee, FL

March 19, 20184 counties in Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Mar 19, 2018, 3:33 PM EDT for 4 counties in Georgia. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 19, 2018, 3:33 PM EDT (19:33 UTC)
Expired
Mar 19, 2018, 4:15 PM EDT
In force
42 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Brooks County, GA, Colquitt County, GA, Cook County, GA, Thomas County, GA

The radar

The Moody AFB radar (KVAX), 66 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.6 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2018-03-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 373 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2018-03-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 155 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
373 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
653 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
155 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 19, 2:05 PM EDT, 1 hour 28 minutes earlier.

Area forecast discussion, Mar 19, 2:05 PM EDT, 1 hour 28 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
205 PM EDT Mon Mar 19 2018

.AVIATION [Through 18Z Tuesday]...

A line of SHRA/TSRA is currently pushing NE across the forecast
area. Conditions will generally be IFR/MVFR with periods of LIFR.
Fog potential tonight will be influenced by winds, but is a
possibility at all terminals. Another round of SHRA/TSRA will be
possible around day break. Strong gusty winds may be associated
with any TSRA. Otherwise expect SW winds generally around 10 kts,
increasing and becoming westerly Tuesday.

&&

.PREV DISCUSSION [950 AM EDT]...

.NEAR TERM [Through Today]...

As a shortwave moves through the Mississippi Valley today, surface
low pressure will near and the low-level wind field will increase.
Locally, this will mean more convergence (forcing) along the
coastal front early this afternoon where storms are expected to
re-initiate. Though a warm front is currently draped across our
northern Georgia counties, it is expected to lift north through
the day and will likely not be a focus for convection locally.
Thus, once storms move off the coastal front, new storm initiation
will likely generate along outflow and other mesoscale boundaries
later this afternoon. The general movement of storms through the
day will be northeast from the Florida panhandle through southeast
Alabama and southern Georgia. As the day wears on, lapse rates are
forecast to steepen as cooler air aloft and warmer low-level air
advect in from the west. This combined with favorable deep layer
shear and marginal low-layer shear will result in an increased
probability of severe thunderstorms later this afternoon.
Tornadoes would be most likely near the coastal front across the
Panhandle, but certainly possible later this afternoon further
inland along mesoscale boundaries. The main threats will be
damaging winds and large hail.

.SHORT TERM [Tonight Through Wednesday]...

The overnight forecast also has a degree of uncertainty as models
differ in whether an approaching cold front will be sufficient to
trigger another round of showers and thunderstorms after any
development on Monday afternoon. The overall consensus is that
development probably would not occur until late tonight across the
eastern half of the region. Thus, at daybreak the current thinking
is that a line of storms should be approaching the Florida Big
Bend and after daybreak, move into North Central Florida by mid
morning with a primary threat of damaging winds. Breezy NW winds
behind the front are expected on Tuesday afternoon in the 20 to 30
mph range with gusts.

Beyond Tuesday night, the weather returns to a more tranquil
pattern with temperatures at or slightly below normal.

.LONG TERM [Wednesday Night Through Monday]...

The weather pattern through the long term period is expected to
remain fairly quiet. High pressure will build over the region by
Thursday and allow for another day of below normal temperatures.
By Friday, as high pressure begins to move east of the region, a
warming trend will begin. The next storm system will take shape
across the Mid South on Sunday but at this time most of the
weather appears as though it will stay north of the region.

.MARINE...

Winds will increase to cautionary levels later this evening and
then to advisory levels by Tuesday in the wake of a strong cold
front. Behind this cold front, there is the potential for a period
of gale conditions across the waters Tuesday afternoon and
evening. Strong winds will continue into Wednesday before advisory
conditions subside Wednesday night with high pressure building
nearer to the marine area.

.FIRE WEATHER...

Numerous showers and thunderstorms are expected to develop
across the region by this afternoon. A cold front will move
through the region late tonight. Much drier and cooler air
will return behind this cold front dropping relative
humidity values on Wednesday and Thursday afternoons into
the upper 20s. A moistening trend will begin by the weekend.

.HYDROLOGY...

Widespread flooding is not expected as average rainfall amounts
are forecast to be around 1-2" through Tuesday. Isolated higher
amounts 2-4" are possible (mainly east of the Apalachicola and
Chattahoochee rivers). It's not out of the question that some
minor localized flooding could occur in places getting those
higher amounts. No rain is expected beyond Tuesday through next
weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   68  80  46  67  39 /  60  60   0   0   0
Panama City   68  73  49  66  46 /  60  30   0   0   0
Dothan        64  76  43  65  39 /  40  10  10   0   0
Albany        66  78  44  65  38 /  60  20  20   0   0
Valdosta      68  81  46  65  38 /  60  70  10   0   0
Cross City    68  78  46  68  39 /  60  60   0   0   0
Apalachicola  69  76  49  66  45 /  50  60   0   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late Tuesday night for Coastal Bay-
     Coastal Franklin-Coastal Gulf-South Walton.

GA...None.
AL...None.
GM...Gale Watch from Tuesday afternoon through late Tuesday night for
     Apalachee Bay or Coastal Waters From Keaton Beach to
     Ochlockonee River FL out to 20 Nm-Coastal Waters From
     Ochlockonee River to Apalachicola Fl out to 20 Nm-Coastal
     waters from Suwannee River to Keaton Beach FL out 20 NM-
     Coastal waters from Mexico Beach to Apalachicola FL out 20
     NM-Coastal waters from Mexico Beach to Okaloosa Walton
     County Line FL out 20 NM-Waters from Suwannee River to
     Apalachicola FL from 20 to 60 NM-Waters from Apalachicola
     to Mexico Beach FL from 20 to 60 NM-Waters from Mexico
     Beach to Okaloosa Walton County Line FL from 20 to 60 NM.

     Small Craft Advisory from 5 AM to 8 PM EDT Wednesday for
     Apalachee Bay or Coastal Waters From Keaton Beach to
     Ochlockonee River FL out to 20 Nm-Coastal Waters From
     Ochlockonee River to Apalachicola Fl out to 20 Nm-Coastal
     waters from Suwannee River to Keaton Beach FL out 20 NM-
     Coastal waters from Mexico Beach to Apalachicola FL out 20
     NM-Coastal waters from Mexico Beach to Okaloosa Walton
     County Line FL out 20 NM-Waters from Suwannee River to
     Apalachicola FL from 20 to 60 NM-Waters from Apalachicola
     to Mexico Beach FL from 20 to 60 NM-Waters from Mexico
     Beach to Okaloosa Walton County Line FL from 20 to 60 NM.

     Small Craft Advisory from 8 AM to 2 PM EDT Tuesday for Coastal
     waters from Mexico Beach to Apalachicola FL out 20 NM-
     Coastal waters from Mexico Beach to Okaloosa Walton County
     Line FL out 20 NM-Waters from Apalachicola to Mexico Beach
     FL from 20 to 60 NM-Waters from Mexico Beach to Okaloosa
     Walton County Line FL from 20 to 60 NM.

&&

NEAR TERM...Harrigan
SHORT TERM...Godsey
LONG TERM...Godsey
AVIATION...Humphreys
MARINE...Godsey
FIRE WEATHER...Godsey
HYDROLOGY...Godsey

In the hours before

Special weather statement, Mar 19, 12:25 PM EDT, 3 hours 8 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1225 PM EDT MON MAR 19 2018

FLZ010-012-108-112-191715-
Coastal Bay FL-Inland Bay FL-South Walton FL-Washington FL-
1225 PM EDT MON MAR 19 2018

...SIGNIFICANT WEATHER ADVISORY FOR BAY...SOUTH CENTRAL WALTON AND
SOUTHERN WASHINGTON COUNTIES UNTIL 115 PM EDT/1215 PM CDT/...

At 1225 PM EDT/1125 AM CDT/, National Weather Service doppler radar
indicated a strong thunderstorm near Panama City Beach, moving
northeast at 35 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Panama City, Lynn Haven, Panama City Beach, Santa Rosa Beach,
Springfield, Hiland Park, Ebro, Southport, Seminole Hills, Cedar
Grove, Singer Road, Dirego Park, College Station, Gulf Resort Beach,
Bayou George, West Panama City, Camp Flowers, Bahama Beach, Gainer
Spring and Biltmore Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3036 8625 3038 8615 3038 8612 3039 8611
      3041 8603 3040 8600 3041 8599 3051 8550
      3024 8539 3010 8584 3027 8599
TIME...MOT...LOC 1625Z 246DEG 29KT 3025 8591

30-PULLIN
Special weather statement, Mar 19, 12:42 PM EDT, 2 hours 51 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1242 PM EDT MON MAR 19 2018

FLZ013-014-026-191730-
Liberty FL-Calhoun FL-Inland Gulf FL-
1242 PM EDT MON MAR 19 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL GULF...SOUTHERN
CALHOUN COUNTIES IN THE PANHANDLE OF FLORIDA AND SOUTHWESTERN LIBERTY
COUNTIES IN BIG BEND OF FLORIDA UNTIL 130 PM EDT/1230 PM CDT/...

At 1242 PM EDT/1142 AM CDT/, National Weather Service doppler radar
indicated a strong thunderstorm 15 miles northwest of Stonemill
Creek, or 17 miles southwest of Blountstown, moving east at 25 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Blountstown, Stonemill Creek, Orange, Bristol, Abe Springs,
Sharpstown, Jensen Place, Central City, Red Hill, Marysville, Scotts
Ferry, Kennys Mill, Estiffanulga, Kern, Wilma, Frink, Kinard, Lewis,
Woods and Hugh Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3024 8539 3042 8539 3042 8488 3003 8495
TIME...MOT...LOC 1642Z 283DEG 24KT 3033 8532

30-PULLIN
Special weather statement, Mar 19, 1:23 PM EDT, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
123 PM EDT MON MAR 19 2018

FLZ008-010-012-112-191815-
Coastal Bay FL-Central Walton FL-Inland Bay FL-Washington FL-
123 PM EDT MON MAR 19 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BAY...SOUTHEASTERN
WALTON AND SOUTHEASTERN WASHINGTON COUNTIES UNTIL 215 PM EDT/115 PM
CDT/...

At 123 PM EDT/1223 PM CDT/, National Weather Service doppler radar
indicated a strong thunderstorm 10 miles north of Panama City Beach,
moving east at 30 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Lynn Haven, Ebro, Nixon, Betts, Bayhead, West Bay, Southport,
Fountain, Singer Road, Recota Beach, Saunders, Bayou George, Camp
Flowers, Gainer Spring, Bennett, Pine Log, Youngstown, Cairo, Porter
Lake and Vicksburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3054 8539 3024 8539 3026 8590 3044 8592
TIME...MOT...LOC 1723Z 263DEG 26KT 3036 8583

30-PULLIN
Special weather statement, Mar 19, 2:53 PM EDT, 40 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
253 PM EDT MON MAR 19 2018

GAZ157-158-191945-
Grady GA-Thomas GA-
253 PM EDT MON MAR 19 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GRADY AND THOMAS
COUNTIES UNTIL 345 PM EDT...

At 253 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm 8 miles southwest of Thomasville, moving east at
35 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Cairo, Thomasville, Boston, Ochlocknee, Pavo, Coolidge, Barwick,
Thomasville Municipal A/P, Dillon, Enon, Everett, Merrillville,
Chastain, Grady Co A/p, Moncrief, Patten, Eason, Dawesville, Pine
Park and Newark.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3066 8375 3068 8415 3092 8422 3104 8399
      3104 8380 3103 8379 3103 8378 3104 8378
      3104 8374 3074 8374
TIME...MOT...LOC 1853Z 255DEG 30KT 3074 8408

30-PULLIN
Special weather statement, Mar 19, 3:13 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
313 PM EDT MON MAR 19 2018

GAZ142>145-192000-
Miller GA-Baker GA-Mitchell GA-Early GA-
313 PM EDT MON MAR 19 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MILLER...CENTRAL
MITCHELL...NORTHWESTERN BAKER AND EAST CENTRAL EARLY COUNTIES UNTIL
400 PM EDT...

At 313 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near Colquitt, moving east at 30 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Colquitt, Newton, Damascus, Hawkinstown, Mimsville, Crestview,
Harmony Church Rd/hwy 45, Jeterville, Elmodel Wma, Bethany and
Milford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3138 8430 3127 8427 3118 8475 3127 8481
      3144 8440
TIME...MOT...LOC 1913Z 248DEG 28KT 3125 8468

30-PULLIN
Local storm report, Mar 19, 3:27 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
327 PM EDT MON MAR 19 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     TSTM WND DMG     1 SSW THOMASVILLE       30.82N 83.99W
03/19/2018                   THOMAS             GA   911 CALL CENTER

            TREE DOWN ON WEST JACKSON STREET NEAR THE
            DOLLAR GENERAL STORE.

&&

DVD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 19, 2:04 AM EDTSpecial Weather StatementTAEHolmes41 min
Mar 19, 2:20 AM EDTSpecial Weather StatementTAEBay40 min
Mar 19, 2:42 AM EDTSpecial Weather StatementTAEHolmes, Jackson, Washington63 min
Mar 19, 3:32 AM EDTSpecial Weather StatementTAECalhoun, Gadsden, Jackson, Liberty58 min
Mar 19, 3:41 AM EDTSevere Thunderstorm WarningTAECalhoun, Gadsden, Jackson, Liberty49 min
Mar 19, 4:05 AM EDTTornado WarningTAELiberty, Wakulla25 min
Mar 19, 4:12 AM EDTSpecial Weather StatementTAEJefferson, Leon48 min
Mar 19, 4:22 AM EDTSevere Thunderstorm WarningTAEGadsden, Jefferson, Leon, Wakulla23 min
Mar 19, 4:28 AM EDTTornado WarningTAELiberty, Wakulla12 min
Mar 19, 4:37 AM EDTGale WatchTAE11 hr
Mar 19, 4:37 AM EDTSmall Craft AdvisoryTAE33 hr
Mar 19, 4:37 AM EDTSmall Craft AdvisoryTAE3 days
Mar 19, 4:43 AM EDTSevere Thunderstorm WarningTAEFranklin, Jefferson, Leon, Taylor, Wakulla32 min
Mar 19, 4:48 AM EDTRip Current StatementTAEBay, Franklin, Gulf, Walton45 hr
Mar 19, 4:58 AM EDTSpecial Marine WarningTAE62 min
Mar 19, 5:06 AM EDTSpecial Weather StatementTAELafayette, Taylor, Wakulla54 min
Mar 19, 5:27 AM EDTSevere Thunderstorm WarningTAEDixie, Lafayette, Taylor63 min
Mar 19, 5:57 AM EDTSpecial Marine WarningTAE33 min
Mar 19, 6:04 AM EDTSpecial Weather StatementTAEDixie41 min
Mar 19, 6:28 AM EDTSpecial Marine WarningTAE62 min
Mar 19, 7:26 AM EDTSpecial Marine WarningTAE49 min
Mar 19, 12:08 PM EDTSpecial Weather StatementTAEWalton52 min
Mar 19, 12:12 PM EDTSpecial Marine WarningTAE48 min
Mar 19, 12:25 PM EDTSpecial Weather StatementTAEBay50 min
Mar 19, 12:42 PM EDTSpecial Weather StatementTAECalhoun48 min
Mar 19, 1:05 PM EDTSpecial Marine WarningTAE40 min
Mar 19, 1:23 PM EDTSpecial Weather StatementTAEWashington52 min
Mar 19, 1:38 PM EDTSpecial Marine WarningTAE37 min
Mar 19, 1:52 PM EDTSevere Thunderstorm WarningTAEBay, Calhoun, Washington25 min
Mar 19, 3:40 PM EDTGale WarningTAE37 hr
Mar 19, 3:56 PM EDTHigh Surf AdvisoryTAEBay, Gulf40 hr
Mar 19, 4:50 PM EDTSpecial Weather StatementTAEGadsden40 min
Mar 19, 2:53 PM EDTSpecial Weather StatementTAEThomas52 min
Mar 19, 2:56 PM EDTSevere Thunderstorm WarningTAEGrady, Thomas49 min
Mar 19, 3:13 PM EDTSpecial Weather StatementTAEBaker47 min
Mar 19, 3:45 PM EDTSpecial Weather StatementTAELowndes30 min
Mar 19, 4:12 PM EDTSpecial Weather StatementTAECook33 min
Mar 19, 4:14 PM EDTSpecial Weather StatementTAECalhoun46 min
Mar 19, 4:21 PM EDTSevere Thunderstorm WarningTAECalhoun, Dougherty, Lee, Terrell43 min
Mar 19, 4:36 PM EDTSevere Thunderstorm WarningTAELee, Terrell47 min
Mar 19, 4:17 PM EDTSpecial Weather StatementTAEGeneva43 min
Mar 19, 4:27 PM EDTSevere Thunderstorm WarningTAEGeneva63 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.